Alert archive / Arizona / Winter Weather Advisories in 2012

Winter Weather Advisory 13, NWS Flagstaff, AZ

December 30, 20124 counties in Arizona

NWS Flagstaff, AZ issued this winter weather advisory at Dec 30, 2012, 8:33 PM MST for 4 counties in Arizona. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2012, 8:33 PM MST (03:33 UTC)
Expired
Dec 31, 2012, 9:47 AM MST
In force
13 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 81 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this winter weather advisory went out at Dec 30, 3:21 PM MST, 5 hours 12 minutes earlier.

Area forecast discussion, Dec 30, 3:21 PM MST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
321 PM MST SUN DEC 30 2012

.SYNOPSIS...A PACIFIC STORM SYSTEM WILL BRING SNOW SHOWERS TO
NORTHERN ARIZONA TONIGHT THROUGH MONDAY. SNOW LEVELS WILL LOWER TO
AROUND 3000 FEET BY MONDAY MORNING...WITH GENERALLY LIGHT SNOW
ACCUMULATIONS EXPECTED ABOVE 4000 FEET. COLD TEMPERATURES WILL
CONTINUE FOR THE UPCOMING WEEK.

&&

.DISCUSSION...A LARGE UPPER LEVEL TROUGH IS CENTERED OVER CENTRAL NV
AND SOUTHERN CA THIS AFTERNOON...JUST UPSTREAM FROM NORTHERN AZ. THE
MAIN COLD POOL ALOFT IS PUSHING INTO SOUTHERN NV WITH LIGHT SHOWERS
DEVELOPING ON RADAR ACROSS WESTERN AZ. SHOWERS WILL OVERSPREAD ALL
OF NORTHERN AZ TONIGHT AS THE COLD TROUGH MOVES ACROSS THE STATE.
SHOWERS WILL CONTINUE THROUGH EARLY MONDAY EVENING BEFORE TAPERING
OFF MONDAY NIGHT. SNOW LEVELS WILL FALL OVERNIGHT BOTTOMING OUT
AROUND 3000 FEET EARLY MONDAY AND REMAINING THERE THROUGH THE DAY.

HIGH RESOLUTION MODELS HAVE BEEN HINTING AT A SLIGHTLY BETTER
MOISTURE TAP DEVELOPING OVER SOUTHERN PARTS OF THE STATE WITH THE
HIGHEST PRECIP AMOUNTS OVER SOUTHEASTERN AZ...REMAINING SOUTH OF OUR
FORECAST AREA. THAT BEING SAID...DUE TO THE COLD CONVECTIVE NATURE
OF THIS SYSTEM...AMOUNTS WILL BE DEPENDENT ON WHERE HEAVIER
CONVECTIVE SHOWERS DEVELOP. WE ARE GENERALLY EXPECTING 1 TO 4 INCHES
ABOVE 5000 FEET WITH UP TO AN INCH OR 2 POSSIBLE DOWN TO 4000 FEET.
WINTER DRIVING CONDITIONS SHOULD BE EXPECTED AND TRAVELERS SHOULD
USE CAUTION...ESPECIALLY FOR THE LOWEST ELEVATIONS THAT MAY NOT HAVE
HAD ACCUMULATING SNOW YET THIS YEAR. THE POTENTIAL FOR HEAVIEST
ACCUMULATIONS WILL BE OVER THE WHITE MTNS WHERE AMOUNTS WILL
APPROACH 4 INCHES AND LOCALLY UP TO 6-8 INCHES OVER THE HIGHEST
TERRAIN.

CLEARING AND COLD CONDITIONS ARE IN STORE FOR MONDAY NIGHT (NEW
YEAR'S EVE). AN UNSETTLED TROUGH PATTERN WILL REMAIN OVER THE REGION
THROUGH THE MIDDLE OF NEXT WEEK WITH COLDER THAN NORMAL TEMPERATURES
AND A SLIGHT CHANCE FOR SNOW SHOWERS. THE RETURN OF HIGH PRESSURE
SHOULD BRING WARMER TEMPS BY THE END OF THE WEEK AND INTO NEXT
WEEKEND.

&&

.AVIATION...FOR THE 00Z PACKAGE...LOW PRESSURE AND COLD FRONT WILL
MOVE ACROSS AZ DURING THE FCST PERIOD. RAIN/SNOW MAINLY WEST OF A
KPAN-KPGA LINE AT 00Z...SPREADING EASTWARD OVERNIGHT. SNOW LEVELS
2500-3500 FEET BY END OF FCST PERIOD. AREAS MVFR WITH LOCAL IFR AND
LIFR. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.........MCS
AVIATION.......DB

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Dec 30, 3:32 PM MST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
332 PM MST SUN DEC 30 2012

AZZ004>018-037>040-310715-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
332 PM MST SUN DEC 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD PACIFIC STORM SYSTEM WILL SPREAD SHOWERS ACROSS THE REGION
THIS EVENING AND TONIGHT...LASTING INTO MONDAY. 1 TO 2 INCHES OF
SNOW ACCUMULATION IS POSSIBLE TONIGHT ABOVE 4000 FEET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW SHOWERS WILL CONTINUE WITH SNOW LEVELS DROPPING TO AROUND
3000 FEET BY EARLY MONDAY MORNING. AN ADDITIONAL INCH OR TWO OF
SNOW IS POSSIBLE ABOVE 4000 FEET. SHOWERS WILL TAPER OFF LATE
MONDAY AFTERNOON OR EARLY EVENING WITH CLEARING CONDITIONS
RESULTING IN COLD TEMPERATURES NEW YEAR'S EVE.

Nearby

Winter Weather Advisories in Arizona, 2012Every winter weather advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.